Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 7, 2018, 4:45 PM CDT for Pecos County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 4:45 PM CDT (21:45 UTC)
- Expired
- Sep 7, 2018, 9:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 131 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WGUS54 KMAF 072145
FFWMAF
TXC371-080245-
/O.NEW.KMAF.FF.W.0043.180907T2145Z-180908T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
445 PM CDT FRI SEP 7 2018
The National Weather Service in Midland has issued a
* Flash Flood Warning for...
Central Pecos County in southwestern Texas...
* Until 945 PM CDT.
* At 442 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Fort Stockton, Firestone Test Track, Fort Stockton-Pecos County
Airport, Sierra Madera and Girvin.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 3114 10249 3105 10234 3049 10235 3049 10318
3077 10358 3114 10323
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:45 PM CDT, 2 hours earlier.
Area forecast discussion, Sep 7, 2:45 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Fri Sep 7 2018
.DISCUSSION...
...Heavy rain and flash flooding threat will continue...
A weak upper trough combining with a surface cold front will
continue to bring rounds of heavy rain to the area through
Saturday. Moisture levels are at or above record highs at KMAF
with PWATs around 1.8 on the 12Z sounding! Our area will remain
in a favorable upper diffluence region of the right entrance of
the jet through Saturday morning. This will support enhanced lift
while efficient warm rain processes persist. All of this said,
flash flooding will continue to be the main threat and with the
already saturated ground, the Flash Flood Watch issued this
morning will continue.
The cold front will push south to I-10 by Saturday afternoon, taking
with it the threat for heavy rain. The Flash Flood Watch may need to
be adjusted for this tonight. Temperatures will stay below normal
to start the weekend due to the clouds and rain. Weak ridging
will begin to move in from the west early next week. Additional
showers and storms will be possible through Monday before the area
dries out and heats back above normal mid to late week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 66 82 66 87 / 50 40 10 10
Carlsbad 63 84 63 87 / 30 20 10 0
Dryden 70 82 70 86 / 80 60 30 30
Fort Stockton 66 81 65 86 / 80 40 10 10
Guadalupe Pass 59 78 61 83 / 30 20 10 10
Hobbs 61 81 61 85 / 30 20 10 0
Marfa 61 75 58 81 / 80 40 10 10
Midland Intl Airport 66 82 66 87 / 50 30 10 10
Odessa 65 83 66 87 / 50 30 10 10
Wink 66 85 66 88 / 40 30 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Flash Flood Watch through Saturday morning for Andrews-Big Bend
Area-Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
Gaines-Glasscock-Guadalupe Mountains-Howard-Loving-Marfa
Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
Reagan-Reeves County and Upper Trans Pecos-Scurry-Terrell-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
&&
44/29Hazardous weather outlook, Sep 7, 2:06 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 206 PM CDT Fri Sep 7 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 206 PM CDT Fri Sep 7 2018 /106 PM MDT Fri Sep 7 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Numerous showers and an occasional thunderstorm are likely across the region, especially in the Big Bend Area and lower Trans Pecos. Flash flooding is likely, especially in low lying areas and mountainous terrain. A Flash Flood Watch is in effect for all of West Texas and Southeast New Mexico through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and an occasional thunderstorm are possible across the region Saturday, especially the Big Bend Area and lower Trans Pecos. Flash flooding is possible, especially in low lying areas and mountainous terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
In the hours before
Local storm report, Sep 7, 12:22 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1222 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 3 NW MIDLAND 32.03N 102.12W
09/07/2018 Midland TX SOCIAL MEDIA
MULTIPLE VEHICLES STRANDED AT VARIOUS INTERSECTIONS ALONG
WADLEY AVE.
&&
AGARCIALocal storm report, Sep 7, 12:42 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1242 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD 4 ENE ODESSA 31.88N 102.31W
09/07/2018 Ector TX SOCIAL MEDIA
BUSINESS 20 AND SERVICE ROADS ARE UNDER WATER NEAR EAST
LOOP 338.
&&
AGARCIALocal storm report, Sep 7, 1:13 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
113 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 7 ENE ODESSA 31.89N 102.26W
09/07/2018 Midland TX SOCIAL MEDIA
FM 588/FAUDREE RD IS UNDER WATER WITH FLOODING OVER THE
CURBS.
&&
AGARCIALocal storm report, Sep 7, 2:25 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
225 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD 5 N LENORAH 32.38N 101.88W
09/07/2018 Martin TX TRAINED SPOTTER
WATER RUNNING OVER HWY 137, 5 MILES NORTH OF HWY 176.
&&
MATT.SALERNOLocal storm report, Sep 7, 3:06 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
306 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD MIDLAND 32.00N 102.08W
09/07/2018 MIDLAND TX LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES AND STALLED VEHICLES REPORTED
THROUGHOUT THE CITY OF MIDLAND.
&&
AMBER.HLUCHANLocal storm report, Sep 7, 3:07 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
307 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD ODESSA 31.85N 102.37W
09/07/2018 ECTOR TX LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES AND STALLED VEHICLES REPORTED
ACROSS VARIOUS PORTIONS OF THE CITY OF ODESSA.
&&
AMBER.HLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:11 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 3 hr |
| Sep 6, 8:08 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Sep 6, 8:18 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland | 3 hr |
| Sep 6, 8:37 PM CDT | Areal Flood Advisory | MAF | Ward, Winkler | 3 hr |
| Sep 7, 12:30 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Sep 7, 8:03 AM CDT | Flash Flood Warning | MAF | Pecos, Reeves, Ward | 3 hr |
| Sep 7, 8:38 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Sep 7, 9:01 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 30 hr |
| Sep 7, 9:43 AM CDT | Flash Flood Warning | MAF | Martin, Midland | 3 hr |
| Sep 7, 10:03 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Sep 7, 10:55 AM CDT | Areal Flood Warning | MAF | Pecos, Reeves, Ward | 6 hr |
| Sep 7, 11:10 AM CDT | Areal Flood Advisory | MAF | Borden, Howard | 3 hr |
| Sep 7, 11:38 AM CDT | Flash Flood Warning | MAF | Martin | 5 hr |
| Sep 7, 12:01 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Sep 7, 12:45 PM CDT | Flash Flood Warning | MAF | Martin, Midland | 5 hr |
| Sep 7, 12:56 PM CDT | Flash Flood Warning | MAF | Ector | 5 hr |
| Sep 7, 2:22 PM CDT | Flash Flood Warning | MAF | Glasscock | 5 hr |
| Sep 7, 5:43 PM CDT | Areal Flood Warning | MAF | Ector, Glasscock, Martin, Midland | 6 hr |
| Sep 7, 6:24 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.